Alert archive / Tennessee / Areal Flood Warnings in 2017
Areal Flood Warning 2, NWS Nashville, TN
NWS Nashville, TN issued this areal flood warning at Jul 3, 2017, 2:14 PM CDT for Lawrence County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2017, 2:14 PM CDT (19:14 UTC)
- Expired
- Jul 3, 2017, 5:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Lawrence County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 405 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 737 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this areal flood warning went out at Jul 3, 12:54 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 3, 12:54 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1254 PM CDT Mon Jul 3 2017 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... Same story has been shaping up every day for the past few days with chances for afternoon thunderstorms, and some being strong to severe. SPC has put in a marginal risk for severe storms mainly for western areas today thanks to approaching shortwave trough that has moved north over the past few model runs. It looks to mainly impact areas west of I-65 due to the location of the upper shortwave and assistance from diurnal help as progress of convection should only make it into western zones before sunset. Instability falls off quickly in the early evening, as well as deep layer shear which is pretty weak to begin with, so strong to severe threat should diminish this evening. Main threat will be damaging winds but also heavy rain, and with all of the precip over the mid state during the past week, flooding will be a concern especially in areas that received larger amounts over the last week. Upper shortwave stalls a bit over the mid state, so chances for showers and thunderstorms will linger into the overnight hours and morning on Tuesday. Model consensus is showing good agreement on this solution, so put in likely mention of showers and storms during this timeframe as the upper low moves through the mid state. Still holding out hope that the shortwave and associated precip chances move east and keep the evening timeframe around the Nashville metro area dry for holiday activities. Still carrying chance pops east of I-65 as some models have some lingering precip holding on to that area in the evening, but odds favor that most of the mid state will be dry after sunset. Wednesday will have some chances for showers and storms, but the better shot will be on Thursday. Another shortwave will develop and strengthen over northern MO, and has been pretty consistent within model runs. Good warm air/moisture advection ahead of the trough will increase precip chances during the day Thursday, and trough axis/cold front will continue chances Thursday evening into the early morning hours Friday. A brief dry period during the day Friday will be short lived as another trough over the Great Lakes moves eastward and brings more cold air southward, bringing chances for showers and storms back Friday night into the day Saturday. Sunday looks to be dry as northwest flow settles into the region. Kept the early part of next week dry as well since upper flow is weak, and no real shortwave activity to mention to kick off chances for precip. Right now, any storm activity would be diurnally driven, and long term models are not showing much around the area just yet. Models start to diverge quite a bit after this timeframe, so will enjoy the dry period should it pan out Sunday through Tuesday for now. && .AVIATION... 18Z TAF DISCUSSION. BNA/MQY/CKV/CSV...Line of convection is moving through Middle Tennessee this afternoon. There will be some gusty winds with these storms. Upper trough will swing through the mid state overnight, and the HRRR brings another round of convection through this evening. Look for low ceilings to once again develop closer to 12Z with more widespread showers tomorrow morning. Exact timing of convection is difficult to pinpoint, so am including a predominant group for the evening and just VCSH Tuesday morning. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Barnwell AVIATION........08
Hazardous weather outlook, Jul 3, 9:38 AM CDT, 4 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 938 AM CDT Mon Jul 3 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-041015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 938 AM CDT Mon Jul 3 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Numerous showers and thunderstorms are expected to develop across Middle Tennessee this afternoon into tonight, especially west of I- 65. Some storms may be strong and produce high winds, heavy rainfall, and localized flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Scattered to numerous showers and thunderstorms are expected again across Middle Tennessee from late Wednesday night into Thursday. A few storms may once again be strong with high winds, heavy rainfall, and localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Rose
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 12:27 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson | 33 min |
| Jul 3, 1:32 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 28 min |
| Jul 3, 5:40 PM CDT | Special Weather Statement | OHX | Lawrence | 35 min |
Nearby
Areal Flood Warnings in Tennessee, 2017Every areal flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.